Alert archive / New York / Winter Storm Watches in 2007
Winter Storm Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm watch at Dec 13, 2007, 9:07 PM EST for 16 counties in New York. It took effect at Dec 15, 2007, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 9:07 PM EST (02:07 UTC)
- In effect from
- Dec 15, 2007, 7:00 PM EST
- Expired
- Dec 14, 2007, 3:41 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 140207 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 907 PM EST THU DEC 13 2007 ...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW YORK LATER THIS WEEKEND... .A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT SNOWFALL IS LIKELY ACROSS THE AREA. NYZ001>008-010>014-019>021-085-141015- /O.NEW.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 907 PM EST THU DEC 13 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS ALONG WITH THE POTENTIAL FOR STRONG WINDS. THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY DIFFICULT ACROSS THE REGION LATER IN THE WEEKEND. A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. $$ TMA
3 follow-up statements
000 WWUS41 KBUF 140823 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 AM EST FRI DEC 14 2007 ...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW YORK LATER THIS WEEKEND... .A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT SNOWFALL IS LIKELY ACROSS THE AREA. NYZ001>008-010>014-019>021-085-141630- /O.CON.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 323 AM EST FRI DEC 14 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS OF A FOOT OR MORE ALONG WITH THE POTENTIAL FOR STRONG WINDS. THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY DIFFICULT ACROSS THE REGION LATER IN THE WEEKEND. A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. $$ SFM
000 WWUS41 KBUF 141544 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1044 AM EST FRI DEC 14 2007 ...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW YORK LATER THIS WEEKEND... .A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THERE ARE STILL A FEW UNCERTAINTIES AS TO THE EXACT TRACK AND STRENGTH OF THIS STORM SYSTEM...BUT IT DOES APPEAR AT THIS TIME THAT SIGNIFICANT SNOWFALL IS LIKELY ACROSS THE AREA. NYZ001>008-010>014-019>021-085-142345- /O.CON.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1044 AM EST FRI DEC 14 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. IT APPEARS AT THIS TIME THAT A MAJOR WINTER STORM WILL IMPACT ALL OF WESTERN AND CENTRAL NEW YORK STARTING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS OF A FOOT OR MORE ALONG WITH THE POTENTIAL FOR STRONG WINDS. THOSE WITH TRAVEL PLANS IN THE WATCH AREA ARE ADVISED TO MONITOR LATER STATEMENTS AND FORECASTS. TRAVEL COULD BECOME VERY DIFFICULT ACROSS THE REGION LATER IN THE WEEKEND. A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. $$
000 WWUS41 KBUF 142041 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST FRI DEC 14 2007 ...A MAJOR WINTER STORM HEADED TOWARD WESTERN AND CENTRAL NEW YORK LATER THIS WEEKEND... .A STRONG STORM FROM THE CENTRAL PLAINS WILL MOVE THROUGH THE OHIO VALLEY SATURDAY NIGHT AND PENNSYLVANIA SUNDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN AND CENTRAL NEW YORK BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY AND SUNDAY NIGHT. THE SNOW IS EXPECTED TO CHANGE TO A PERIOD OF SLEET FOR A TIME LATE SUNDAY MORNING THROUGH EARLY SUNDAY AFTERNOON MAINLY OVER THE SOUTHERN TIER OF NEW YORK. STRONG WINDS WILL COMBINE WITH HEAVY SNOWFALL SUNDAY AFTERNOON TO PRODUCE BLIZZARD LIKE CONDITIONS AT TIMES. TRAVEL WILL BECOME VERY DIFFICULT DURING THE DAY SUNDAY. NYZ001>003-010>014-019>021-085-150445- /O.UPG.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/ /O.NEW.KBUF.WS.W.0005.071216T0300Z-071217T1200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN... OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 341 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOWFALL WILL BEGIN SATURDAY EVENING OVER THE SOUTHWESTERN CORNER OF NEW YORK AND SPREAD RAPIDLY NORTHEAST ACROSS THE REST OF THE REGION OVERNIGHT. BY SUNDAY MORNING 3 TO 6 INCHES OF SNOW IS LIKELY ACROSS THE REGION. DURING SUNDAY SNOW WILL CONTINUE AND BECOME HEAVY AT TIMES. BY SUNDAY NIGHT TOTAL SNOWFALL ACCUMULATIONS FOR MOST FOR THE AREA COULD RANGE BETWEEN 16 AND 20 INCHES. OVER THE SOUTHERN TIER SNOW WILL MIX WITH SLEET FOR SEVERAL HOURS LATE SUNDAY MORNING AND EARLY SUNDAY AFTERNOON. THIS WILL KEEP TOTAL SNOWFALL DOWN TO 8 TO 14 INCHES. STRONG NORTHEAST WINDS GUSTING IN EXCESS OF 35 MPH AT TIMES SUNDAY AFTERNOON WILL PRODUCE BLIZZARD LIKE CONDITIONS AS THE DEEP SNOWPACK IS BLOWN AND DRIFTED ACROSS AREA ROADWAYS. THUNDER SNOW IS EVEN A POSSIBILITY DURING THE DAY. AFTER DARK ON SUNDAY NIGHT THE MAIN STORM SYSTEM WILL HAVE MOVED TO THE EAST COAST AND SNOWFALL WILL TAPER OFF FROM WEST TO EAST OVERNIGHT. HOWEVER, STRONG NORTHWEST WINDS WILL CONTINUE TO PRODUCE WHITEOUT CONDITIONS ESPECIALLY IN OPEN AREAS. BY MONDAY MORNING THE STORM WILL LOOSEN ITS GRIP ON THE REGION AND ONLY LOCALIZED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SOUTHEAST OF THE GREAT LAKES. THIS IS A DANGEROUS STORM SYSTEM THAT WILL PRODUCE SIGNIFICANT IMPACTS ON TRAVEL DURING THE LATTER PART OF THE WEEKEND. IF YOU DO NOT HAVE TO TRAVEL ACROSS THE REGION ON SUNDAY, IT WOULD BE WISE TO STAY HOME. IF YOU NEED TO GET SOMEWHERE, SATURDAY WOULD BE A PREFERABLE TIME TO GET TO YOUR DESTINATIONS. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ004>008-150445- /O.UPG.KBUF.WS.A.0007.071216T0000Z-071217T1200Z/ /O.NEW.KBUF.WS.W.0005.071216T0300Z-071217T1200Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE 341 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOWFALL WILL BEGIN AFTER MIDNIGHT SATURDAY NIGHT AND INTENSIFY BY SUNDAY MORNING ACROSS THE REGION. DURING SUNDAY SNOW WILL CONTINUE AND BECOME HEAVY AT TIMES WITH SNOWFALL RATES OF 2 INCHES AN HOUR LIKELY. SUNDAY NIGHT SNOW WILL CONTINUE AND BY MONDAY MORNING THE STORM TOTAL SNOWFALL FROM THIS EVENT COULD RANGE BETWEEN 18 AND 30 INCHES. STRONG NORTHEAST WINDS GUSTING IN EXCESS OF 35 MPH AT TIMES SUNDAY AFTERNOON AND EVENING WILL PRODUCE BLIZZARD LIKE CONDITIONS AS THE DEEP SNOWPACK IS BLOWN AND DRIFTED ACROSS AREA ROADWAYS. THUNDER SNOW IS EVEN A POSSIBILITY DURING THE DAY. BY MONDAY MORNING THE STORM WILL LOOSEN ITS GRIP ON THE REGION AND ONLY LOCALIZED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SOUTHEAST OF THE GREAT LAKES. HOWEVER BRISK NORTHWEST WINDS WILL CONTINUE TO PRODUCE LOCALIZED WHITEOUT CONDITIONS IN BLOWING AND DRIFTING SNOW. THIS IS A DANGEROUS STORM SYSTEM THAT WILL PRODUCE SIGNIFICANT IMPACTS ON TRAVEL DURING THE LATTER PART OF THE WEEKEND. IF YOU DO NOT HAVE TO TRAVEL ACROSS THE REGION ON SUNDAY, IT WOULD BE WISE TO STAY HOME. IF YOU NEED TO GET SOMEWHERE, SATURDAY WOULD BE A PREFERABLE TIME TO GET TO YOUR DESTINATIONS. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 13, 8:44 PM EST, 23 minutes earlier.
Area forecast discussion, Dec 13, 8:44 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EST THU DEC 13 2007
.SYNOPSIS...
AS ONE SNOW PRODUCING STORM MOVES AWAY FROM THE REGION TONIGHT...WE
WILL HAVE TO PREPARE FOR THE POSSIBILITY OF A STRONGER STORM TO
AFFECT THE ENTIRE STATE LATER THIS WEEKEND. COLD AIR WRAPPING AROUND
THE SOUTH END OF A LOW PRESSURE REGION OVER QUEBEC WILL DEVELOP SOME
LAKE EFFECT SNOW TO THE EAST OF THE LAKES ON FRIDAY...THEN COLD HIGH
PRESSURE BUILDS OVER THE AREA ON SATURDAY. A RAPIDLY DEVELOPING
WINTER STORM WILL LIFT NORTHEASTWARD TOWARD THE NORTHEASTERN STATES
ON SATURDAY EVENING AND BRING THE RISK OF HEAVY SNOW SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON. THE REGION OF HEAVIEST SNOW WILL DEPEND ON
THE TRACK OF THIS STORM...SO REMAIN ALERT FOR UPDATED INFORMATION AS
IT BECOME AVAILABLE.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SYNOPTIC SNOWS ENDED ACROSS THE AREA EARLIER THIS EVENING. SPOTTER
REPORTS SHOWING GENERALLY 3 TO 5 INCHES FELL ACROSS THE NIAGARA
FRONTIER...EAST ACROSS THE ROCHESTER AREA TO OSWEGO COUNTY. FARTHER
TO THE SOUTH FROM THE BUFFALO SOUTHTOWNS ACROSS THE SOUTHERN TIER
THROUGH THE FINGER LAKES A WIDESPREAD 4 TO 8 INCHES FELL.
MOISTURE WORKING INTO THE AREA OFF LAKE ERIE PRODUCING AREAS OF
DRIZZLE ACROSS WESTERN SECTIONS...ESPECIALLY DOWNWIND OF LAKE ERIE.
TEMPERATURES HAVE WARMED TO ABOVE FREEZING WITH THE FLOW COMING OFF
THE LAKE...THEREFORE FREEZING DRIZZLE THREAT LOOKS LIMITED. WILL
CONTINUE TO MONITOR AND MAY NEED A HEADLINE IF FREEZING DRIZZLE
DEVELOPS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
WITH A GREATER THAN 50 PERCENT CONFIDENCE IN UPCOMING STORM
SYSTEM PRODUCING WIDESPREAD HEAVY SNOWFALL ACROSS THE AREA WILL
ISSUE A WINTER STORM WATCH FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT
FOR THE ENTIRE AREA.
COLD HIGH PRESSURE PASSING NORTH OF THE LAKES WILL PUSH A SLOW
MOVING COLD FRONT SOUTHWARD ACROSS THE REGION FRIDAY AND STRENGTHEN
THE LAKE EFFECT SNOW SHOWERS. THE AIRMASS ALOFT WILL REMAIN VERY DRY
SO NOT MUCH SNOW ACCUMULATION IS EXPECTED...BUT CLOUDINESS AND
FLUFFY LAKE SNOWS WILL PERSIST DURING FRIDAY AFTERNOON AND
EVENING...WITH ONLY A FEW FLURRIES ELSEWHERE.
THE HIGH PRESSURE WILL BE CENTERED OVER THE AREA ON SATURDAY WITH
SOME SUNSHINE...CLOUDING UP AS THE NEXT STORM SYSTEM APPROACHES FROM
THE SOUTHWEST. IT WILL BE QUITE COLD DURING THE MORNING AND THROUGH
MUCH OF THE DAY UNDER THE INFLUENCE OF THE COLD HIGH PRESSURE. LOWS
ON SATURDAY MORNING WILL BE IN THE TEENS TO SINGLE NUMBERS...WITH
BELOW ZERO READINGS EAST OF LAKE ONTARIO.
THE NEXT BIG STORM WILL ARRIVE DURING THE OVERNIGHT ON SATURDAY
NIGHT AND REACH ITS PEAK INTENSITY DURING SUNDAY MORNING AND
AFTERNOON. THERE ARE STILL BIG DIFFERENCES BETWEEN THE GFS AND NAM
WITH LINGERING SIMILARITIES BETWEEN GFS AND ECMWF. FOR THIS FORECAST
AREA...THE NAM HAS THE LEAST EFFECT WITH THE BULK OF SNOW OVER
CENTRAL PA TO SOUTHEASTERN NY...BUT STILL PROVIDES 6 TO 15 INCHES OF
SNOW OVER MOST OF WESTERN TO CENTRAL NY. THE TREND OF THE NAM HAS
BEEN TO BRING THE SNOW FARTHER INLAND AND TO THE NORTH AND WEST WITH
EACH SUCCESSIVE MODEL RUN...EDGING CLOSER TO WHAT THE GFS AND ECMWF
HAVE BEEN DEPICTING FOR THE LAST FEW MODEL RUNS. GFS AND ECMWF ARE
GIVING THE WORST CASE SCENARIO WITH HEAVIEST SNOW DEVELOPING RIGHT
OVER THE FORECAST AREA...SNOWFALL AMOUNTS RANGING FROM 12 TO 24
INCHES OVER A 24 PERIOD. THESE MODELS NOW DEVELOP AN OHIO VALLEY AS
THE UPPER TROUGH BECOME NEGATIVELY TILTED...THEN BECOMES A CUT OFF
LOW AND A SURFACE COASTAL LOW FORMS BUT RETAINS THE INVERTED SURFACE
TROUGH ACROSS OUR REGION. EVEN IF ONE WERE TO GO WITH A BLEND OF THE
MODELS...THERE WILL BE A SIGNIFICANT AND SUBSTANTIAL SNOWFALL ACROSS
ALL OF WESTERN AND CENTRAL AND NORTHERN NEW YORK STATE ON SATURDAY
NIGHT THROUGH SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS OVER THE OHIO VALLEY AFTER THE WEEKEND STORM
WITH A MORE ZONAL FLOW DEVELOPING OVER THE LOWER LAKES AND A
RELATIVELY QUIET WEATHER PERIOD. TEMPS MODERATE THROUGHOUT THE
WEEK...WITH DAYTIME HIGHS APPROACHING THE MID 30S BY THE END OF
THE PERIOD.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...THE STEADY SNOWS HAVE EXITED THE AREA TO THE EAST...
LEAVING BEHIND A WIDESPREAD DECK OF LOW STRATUS THAT EXTENDS BACK TO
THE WESTERN GREAT LAKES. EXPECT THAT CEILINGS WILL GENERALLY
RANGE FROM LIFR TO LOW MVFR THIS EVENING...BEFORE SLOWLY IMPROVING
TO MVFR AND THEN VFR OVERNIGHT AS SOMEWHAT DRIER AIR WORKS IN NEAR
THE SURFACE. ANY IMPROVEMENTS WILL BE SLOWEST TO OCCUR EAST OF LAKES
ERIE AND ONTARIO...WHERE A MOIST UPSLOPE WESTERLY FLOW OFF THE LAKES
WILL HELP TO COUNTERACT THE EFFECTS OF LARGE-SCALE DRYING...KEEPING
MVFR CEILINGS IN PLACE RIGHT THROUGH FRIDAY.
AS FOR PRECIPITATION CHANCES...THESE APPEAR RATHER LOW DUE TO THE
LACK OF A SIGNIFICANT FORCING MECHANISM...AS WELL AS THE PRESENCE OF
A DEEP LAYER OF DRY AIR OVERLAYING THE AFOREMENTIONED LOW STRATUS
DECK...A FACTOR THAT MAKES CONDITIONS UNFAVORABLE FOR THE
DEVELOPMENT OF SNOWFLAKES. SHOULD ANY PRECIP OCCUR...IT WOULD OCCUR
LARGELY BETWEEN NOW AND ABOUT 08Z IN CONJUNCTION WITH THE
CYCLONICALLY CURVED LOW LEVEL FLOW AND THE PASSAGE OF A MODEST
SHORTWAVE ALOFT...AND IT WOULD BE IN THE FORM OF LIGHT DRIZZLE OR
FREEZING DRIZZLE. AS THE CHANCES OF THIS ARE RELATIVELY LOW...HAVE
NOT MENTIONED ANYTHING IN THE TAFS AT THIS TIME...THOUGH WILL
CONTINUE TO MONITOR CONDITIONS CLOSELY.
WHILE MVFR TO VFR CEILINGS AND DRY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH FRIDAY...SURFACE WINDS WILL BE ON THE INCREASE AS A
LOW PRESSURE SYSTEM PASSES ACROSS QUEBEC...AND THE AREA COMES UNDER
THE INFLUENCE OF AN INCREASING PRESSURE GRADIENT AND MODEST COLD AIR
ADVECTION. THIS WILL ALLOW WESTERLY SURFACE WINDS TO INCREASE TO
15-20 KNOTS...WITH GUSTS TO 30 KNOTS POSSIBLE.
LOOKING FURTHER AHEAD AT THE UPCOMING WEEKEND...THE OPERATIONAL
MODELS CONTINUE TO INDICATE A SIGNIFICANT WINTER STORM DEVELOPING
INTO THE AREA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL LIKELY
HAVE HUGE IMPACTS ON AIRPORT OPERATIONS ACROSS ALL OF UPSTATE NEW
YORK...STAY TUNED
&&
.MARINE...
LOW PRESSURE OVER WESTERN PENNSYLVANIA WILL MOVE EAST AND A WEAK
FRONT WILL CROSS THE LOWER LAKES. INCREASING WEST TO SOUTHWEST
WINDS THIS EVENING AND OVERNIGHT WILL RESULT IN INCREASING WAVES.
SMALL CRAFT ADVISORIES WERE ALREADY IN EFFECT HOWEVER HAVE
ADJUSTED THE TIMING OF THOSE ADVISORIES TO BEGIN ABOUT THREE HOURS
EARLIER.
HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES WILL ALLOW WINDS AND
WAVES TO SUBSIDE FRIDAY NIGHT AND SATURDAY. THE WINDS AND WAVES WILL
BUILD AGAIN ON SUNDAY AS AN INTENSIFYING STORM MOVES UP THE EAST
COAST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH MONDAY
MORNING FOR NYZ001>008-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST FRIDAY FOR
LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 7 AM EST
SATURDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 1 AM EST SATURDAY
FOR LOZ042.
&&
SYNOPSIS...WCH
NEAR TERM...TMA
SHORT TERM...TMA/WCH
LONG TERM...LEVAN
AVIATION...JJR
MARINE...LEVANHazardous weather outlook, Dec 13, 6:09 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 609 PM EST THU DEC 13 2007 NYZ012>014-019>021-085-142315- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 609 PM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN NEW YORK SATURDAY NIGHT AND SUNDAY. AT THIS TIME, IT IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM OR POTENTIAL SNOWFALL AMOUNTS. ADDITIONAL STATEMENTS WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010-011-142315- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 609 PM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM IS EXPECTED TO APPROACH THE REGION SATURDAY NIGHT. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO WESTERN NEW YORK SATURDAY NIGHT AND SUNDAY. AT THIS TIME, IT IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM OR POTENTIAL SNOWFALL AMOUNTS. ADDITIONAL STATEMENTS WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-142315- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 609 PM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:41 PM EST | Winter Storm Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 61 hr |
Nearby
Winter Storm Watches in New York, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.